MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section b3 date of event: the exact date is unknown.The best estimate is about a week after the implant.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported after the johnson and johnson (jnj) intraocular lens (iol) was implanted in the right eye, the patient experienced blurry vision and could not adapt to the iol.The patient has a pre-existing dry eye condition and is being treated with plugs and eye drops.The doctor tested the patient for dry eyes and was aware of the pre-existing condition.The plugs were initially temporary and are now permanent.Regarding the vision, the patient reported being unable to see closer than arm¿s-length, however this was explained to the patient by the doctor and the patient was ¿ok with that¿.However, the patient cannot see the stop signs and driving is a challenge.Golfing has become a challenge as the patient reported not being able to see the ball if it is hit more than 100 feet.The patient still performs these activities.Reportedly, the symptoms were noticed about a week after the iol was implanted and the doctor said glasses cannot fix the problem.Initially the doctor stated that the patient¿s brain needed more time to neuro-adapt.After several months, the patient did not neuro-adapt.The doctor recommended an explant with a monofocal as a replacement iol.The patient sought a second opinion on the glasses and the explant.The second opinion doctor agreed that glasses won¿t help and that an explant with monofocal replacements is the best course of action.The second opinion doctor also added that the placement of the iols was perfect and that the doctor did a great job.Additionally, the second opinion doctor mentioned that the issue could be that the patient was not able to neuro-adapt to the iols.Subsequently, the jnj multifocal iol was explanted and replaced with a different model and diopter, model dib00 21.0 diopter.However, the patient is experiencing blurry vision with the replacement lens.No further information was provided.
 
Additional Manufacturer Narrative
Additional data: initially, this event was reported by the patient.The doctor¿s office subsequently called and provided the following information.Doctor¿s office confirmed the intraocular lens (iol) was explanted (b)(6) 2023 because the patient was extremely unhappy with their blurry vision.However, the patient has pre-existing dry eye in both eyes and they¿re not following directions for their dry eye therapy.This may have impacted their vision.The doctor¿s office also confirmed the replacement lens is a jnj model dib00 21.0 diopter.The patient was 69 years old at the time of this event.The explanted iol will not be returned since it was discarded.The following fields were updated.Section a2 age or date of birth: 69 years old.Corrected data: section d6b, if explanted, give date: (b)(6) 2023.Section h6, type of investigation: 4115 device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key17294946
Report Number3012236936-2023-01643
Device Sequence Number17894896
Product Code MFK
UDI-Device Identifier05050474750685
UDI-Public(01)05050474750685(17)240322
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/22/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU205
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2023
Supplement Date Received by Manufacturer01/23/2024
Initial Report FDA Received Date07/10/2023
Supplement Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite